Treatment

Giving Emergency Nasal Naloxone for Opioid Overdose

Choose a preferred language


Step-by-Step

Step-by-step instruction of how to give a person the Narcan brand of naloxone.

Author: Zapalac, Mary Ann

Online Medical Reviewer: L Renee Watson MSN RN

Online Medical Reviewer: Melinda Murray Ratini DO

Date Last Reviewed: 04/01/2025

© 2000-2026 The StayWell Company, LLC. All rights reserved. This information is not intended as a substitute for professional medical care. Always follow your healthcare professional's instructions.

Sample card

Add a description.

Button label
Related Articles
Read article
Urgent Care
Step-by-Step: Giving an Emergency Dose of Narcan for Opioid Overdose

Here are the steps for giving an emergency dose of Narcan for a drug overdose.

Read article
Wellness
Taking Opioid Medicine

For your health and safety, it's important to take opioids exactly as directed. This helps make sure they work as they should.

Read article
Mental Health
Opiate Overdose

Learn how to help care for yourself at home after treatment for an opiate overdose.

Read article
Mental Health
Pain Management: Chronic

You have a painful condition that has needed frequent use of opioid pain medicine. Read on to learn about having a health care provider supervise a treatment plan and a pain contract for you.